MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGE WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGE WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324906
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 5 bd veo¿ insulin syringes with bd ultra-fine¿ needles experienced product damage while still considered operable.The following information was provided by the initial reporter: consumer reported found the top of syringe to 5 units were melted.Caller drew into syringe humalog and then noticed the outside of barrel to be melted.Caller did not inject with this syringe.
 
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?yes,.D10: returned to manufacturer on: 03-jan-2023 h6: investigation summary customer returned two syringes 0.3ml 6mm 90 bx 450 mo.Customer reported that they found the top of syringe to the 5 unit to be melted.Caller drew into syringe humalog and then noticed the outside of barrel to be melted.Caller did not inject with this syringe.However, the syringes were visually inspected.One of the returned syringes was found damaged/scratched on the top the barrel at 5 unit marking.No damages were found on the second returned syringe.A review of the device history record was completed for batch# 1263405.All inspections and challenges were performed per the applicable operations qc specifications.Based on the samples received, embecta was able to confirm the customer¿s indicated failure on one of the returned syringes.Root cause: from the print carousel, the barrels transition to the transfer dial and onto individual guides that carry the barrels through an oven to cure the ink to the barrel.The printed barrels were getting damaged at the transfer dial to the oven guides.H3 other text : see h10.

Brand Name
BD VEO¿ INSULIN SYRINGE WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15936667
Report Number1920898-2022-00859
Device Sequence Number15007633
Product Code FMF
UDI-Device Identifier50382903249065
UDI-Public00382903249060
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324906
Device Catalogue Number324906
Device Lot Number1263405
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown